My son who is almost 5 has had migraines for 3 1/2 years now. Of course we didn't know his head hurt until he was finally able to tell us. He usually ends up throwing up soon after the migraine, either once or twice, or even to the point of the whole night. By the next morning he is fine. His migraines used to be 2 or 3 times a month, but now this year it is to about 2 or 3 a week. If we give him Motrin as soon as his head hurts, he tends not to throw up. We've tried to track his eating habits, but haven't seen anything consistent. Could it be due to hypoglycemia or diabetes?
Hello. I'm not a medical professional, just the parent of a kid with diabetes. If your son has only the symtoms (symptoms) you describe, then hypoglycemia or diabetes are not the cause of his problems. The main reason is that Motrin is not an effective treatment for either condition. Migraines are not common with either condition, and if you aren't seeing any increased urination or thirst, or any of the other symptoms of hypoglycemia (http://www.childrenwithdiabetes.com/download/NovoHypoglycemia.pdf), then I'd say your son's problems lie elsewhere. Good luck.
I have to agree with JDRF-VOL-RL that your son's headaches sound worse than those that can accompany hypoglycemia. But I did want to add that low glucose levels do often show themselves with headaches. So if your doctor has no other ideas, it probably doesn't hurt to perhaps get a blood glucose test done on him, ideally while he has one of his headaches. But I agree with JDRF-VOL-RL that these sound more like real migraines than hypo headaches. And, no, headaches are not a symptom of diabetes.
May I add though not to rule out anything until test are done.
I personally have had episodes where I wake up early in the morning with a low and after getting sugar in me I go back to bed. Then when I wake up for work or school I have an excruciating headache that I can't get to go away for the rest of the day. Some days I wouldn't call it a migraine, but there are others that have landed me in bed the rest of the day.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.